MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 23VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Intracranial Hemorrhage (1891); Low Blood Pressure/ Hypotension (1914); Brain Injury (2219)
Date of Event 11/04/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Crd_992 - valved grafts pas pl5012-183- r723704301.It was reported that on (b)(6) 2022, a 23mm master series, vavgj was successfully implanted in a 59-year-old patient who was admitted with symptoms of acute dissection of the ascending aorta, type a.Postoperative course was complicated with intracerebral hemorrhage and hemorrhage into the subarachnoid space, and with brain oedema as a consequence.Intensive therapy: mechanical ventilation, fluid therapy, anti-oedemic therapy, parenteral feeding, transfusions of blood-derived preparations (5 units of rbcc, 6 units of ffp, 10 units of platelet concentrate), without success.Clinical and radiological symptoms of injury of higher brain centers and brain stems.On (b)(6) 2022, before noon, several temporary bradycardia episodes and decrease in arterial blood pressure were observed.At 1:50 p.M.The patient¿s death was declared due to acute cardiac arrest, asystole mechanism.
 
Additional Manufacturer Narrative
An event of brain injury, intracerebral hematomas, brain edema, several temporary bradycardia episodes, decrease in arterial blood pressure and patient death due to cardiac arrest, asystole mechanism was reported.The patient required urgent procedure due to acute ascending aorta dissection.Information from field indicated that at admission the patient was conscious, periodically complaining about sensation of numbness, loss of sensation in lower limbs which could have been exacerbated by the procedure leading to the complications being reported.Field also indicated that, high blood pressure was treated with medication infusion, followed by low blood pressure requiring fluid therapy.Reportedly, patient received intensive therapy including mechanical ventilation, fluid therapy, anti-oedemic therapy, parenteral feeding, transfusions of blood-derived preparations without success.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.Based on the information received, the root cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.H6 health effect - clinical code: codes 1891 and 2219 removed.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15924069
Report Number2135147-2022-02348
Device Sequence Number5258244
Product Code LWQ
UDI-Device Identifier05414734009522
UDI-Public05414734009522
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model Number23VAVGJ-515
Device Catalogue Number23VAVGJ-515
Device Lot Number8373163
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age59 YR
Patient SexMale
Patient Weight75 KG
Patient RaceWhite